MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE

BOSTON SCIENTIFIC CORPORATION SAMURAI; CATHETER, GUIDEWIRE
Model Number 2846
Medical Device Problem Codes Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 07/04/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the distal tip of the guidewire detached and remained in the patient.A 190cm samurai guidewire was selected for use in a percutaneous coronary intervention (pci).The target lesion was 40% stenosed in the mildly tortuous and moderately calcified ostium of a diagonal branch of the left anterior descending artery (lad).The guidewire was used to deliver a stent and it became stuck in the coronary after the stent deployed and retrieval was attempted.The physician tried to push the device distally in the vessel but movement was not successful.The device was attempted to be pulled, however resistance was noted, and a balloon was advanced in order to attempt to move the device, without success.A further attempt was made to pull harder, however, the guidewire broke along the radiopaque portion, at around 3 cm from the tip.The proximal part of the guidewire was pulled out, and removed successfully.The distal portion of the guidewire was left inside the coronary of the patient.The procedure was successfully completed with an additional stent and non-boston scientific guidewire.An additional stent was placed in the left main in order to keep the detached portion of guidewire stable in the coronary.Unfortunately, the patient will need dapt (dual antiplatelet therapy) for life, due to the piece of guidewire left inside.There were no patient complications reported.The patient was fine and was going home.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by manufacturer: the samurai, 190cm, straight-tip was returned for evaluation.Observation of the product revealed that the core was severed at about 20 mm from the distal tip.Also, at about 40 mm from the distal tip, the platinum and inner stainless-steel coils were stretched in the direction of the tip and severed.The tip of the wire was missing.The reported event was confirmed.

Brand Name
SAMURAI
Common Device Name
CATHETER, GUIDEWIRE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
302 parkway, global park
la aurora - heredia
CS  
Manufacturer Contact
jay johnson
4100 hamline ave n
arden hills, MN 55112
6515810888
MDR Report Key15085588
Report Number2124215-2022-26831
Device Sequence Number3879330
Product Code DQX
UDI-Device Identifier08714729887836
UDI-Public08714729887836
Combination Product (Y/N)N
Initial Reporter CountryIT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/17/2025
Device Model Number2846
Device Catalogue Number2846
Device Lot Number0028703948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/04/2022
Supplement Date Received by Manufacturer09/26/2022
Initial Report FDA Received Date07/22/2022
Supplement Report FDA Received Date10/13/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/18/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexUnknown